Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 21, NWS Raleigh, NC

May 28, 2010Forsyth County, North Carolina

NWS Raleigh, NC issued this flash flood warning at May 28, 2010, 6:27 PM EDT for Forsyth County, North Carolina. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2010, 6:27 PM EDT (22:27 UTC)
Expired
May 28, 2010, 8:30 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 7:30 PM EDTFLOODNe Clemmons, NCLAW ENFORCEMENT REPORTED ROAD FLOODING AT LEWISVILLE CLEMMONS RD.
May 28, 7:30 PM EDTFLASH FLOODNe Clemmons, NCLAW ENFORCEMENT REPORTED ROAD FLOODING AT LEWISVILLE CLEMMONS RD.
May 28, 7:35 PM EDTFLOOD1 Nne Clemmons, NCLAW ENFORCEMENT REPORTED VEHICLE UNDER WATER AT STADIUM DR AND CLEMMONS AT BROOKLAND DR.
May 28, 7:35 PM EDTFLASH FLOOD1 Nne Clemmons, NCLAW ENFORCEMENT REPORTED VEHICLE UNDER WATER AT STADIUM DR AND CLEMMONS AT BROOKLAND DR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WGUS52 KRAH 282227
FFWRAH
NCC067-290030-
/O.NEW.KRAH.FF.W.0021.100528T2227Z-100529T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT FRI MAY 28 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 830 PM EDT

* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
SLOW MOVING THUNDERSTORMS OVER FORSYTH COUNTY. THE HEAVIEST RAIN WAS 
NEAR PFAFFTOWN. RADAR ESTIMATES THAT BETWEEN TWO AND THREE INCHES OF 
RAIN HAVE FALLEN IN THIS AREA SINCE 5 PM. ADDITIONAL RAINFALL OF ONE 
TO TWO INCHES IS LIKELY OVER CENTRAL FORSYTH COUNTY BEFORE 8 PM. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM...  
CLEMMONS AND PFAFFTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

&&

LAT...LON 3611 8048 3612 8045 3622 8045 3625 8046
      3623 8014 3602 8010 3602 8021 3601 8021
      3600 8042 3604 8047 3604 8049

$$

KRR
2 follow-up statements
742 
WGUS72 KRAH 282345
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT FRI MAY 28 2010

NCC067-290030-
/O.CON.KRAH.FF.W.0021.000000T0000Z-100529T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
745 PM EDT FRI MAY 28 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
FORSYTH COUNTY...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE STORMS ACROSS FORSYTH COUNTY. RADAR ESTIMATES THAT BETWEEN 
TWO AND FOUR INCHES OF RAIN HAVE FALLEN IN THIS AREA SINCE 5 PM.  
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE INTERSECTION OF 
LEWISVILLE ROAD AND CLEMMONS ROAD WAS UNDERWATER. ADDITIONAL 
RAINFALL OF ONE TO TWO INCHES IS POSSIBLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTON-SALEM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

&&

LAT...LON 3611 8048 3612 8045 3622 8045 3625 8046
      3623 8014 3602 8010 3602 8021 3601 8021
      3600 8042 3604 8047 3604 8049

$$

KRR
088 
WGUS72 KRAH 290033
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT FRI MAY 28 2010

NCC067-290041-
/O.EXP.KRAH.FF.W.0021.000000T0000Z-100529T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
833 PM EDT FRI MAY 28 2010

...THE FLASH FLOOD WARNING HAS EXPIRED FOR FORSYTH COUNTY...

THE HEAVY RAIN THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA...HOWEVER AREAS OF STANDING WATER IN ROADS WILL STILL BE 
POSSIBLE OVER THE NEXT COUPLE OF HOURS. DO NOT DRIVE YOUR VEHICLE 
INTO AREAS WHERE WATER COVERS THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS TURN AROUND...DONT DROWN.

LAT...LON 3611 8048 3612 8045 3622 8045 3625 8046
      3623 8014 3602 8010 3602 8021 3601 8021
      3600 8042 3604 8047 3604 8049

$$

KRR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:53 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, May 28, 2:53 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT FRI MAY 28 2010

.SYNOPSIS...
A COLD FRONT WILL DRIFT SOUTHWESTWARD INTO THE REGION TODAY THROUGH
SATURDAY...INCREASING THE CHANCE OF THUNDERSTORMS. MORE STABLE
CONDITIONS ARE ANTICIPATED FOR SUNDAY AND MONDAY AS HIGH PRESSURE
BUILDS ALOFT OVER THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM FRIDAY...

MID TO LATE AFTERNOON CONVECTION STILL EXPECTED TO DEVELOP. CUMULUS
FIELDS BECOMING EXTENSIVE IN THE FOOTHILLS AND BEGINNING TO FORM IN
THE WESTERN AND NORTHERN PIEDMONT. AIR MASS TYPICAL OF A DRIER
SUMMER DAY WITH WEAK WINDS BUT DECENT SURFACE INSTABILITY.
THUNDERSTORMS SHOULD BE PULSE IN NATURE AND ISOLATED DAMAGING WINDS
POSSIBLE. NO DECENT SURFACE BOUNDARIES PRESENT BUT THETA-E GRADIENT
BEST IN OUR WEST AND SOUTH PARTS. UPPER LEVEL SHORT WAVE IN THE
MIDWEST DIVING SOUTH SOUTHWEST AND ITS JET LEVEL DIVERGENCE FIELD
LOOKS TO REMAIN WEST OF OUR AREA.

SOME FOG LATE TONIGHT BUT NOT EXPECTED TO BE SIGNIFICANT ENOUGH TO
MENTION IN THE TEXT PRODUCTS. SOME STRATUS LATE TONIGHT. LOW LEVEL
MOISTURE LOOKS BEST TOWARD VIRGINIA AND INTO THE NORTHWEST
PIEDMONT... AND THESE AREAS FAVORED... THOUGH BRIEF SUNRISE LOW
OVERCAST POSSIBLE ALMOST ANYWHERE. OVERNIGHT LOW TEMPERATURES WILL
AGAIN BE MILD WITH MID TO UPPER 60S FORECAST.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS OF 240 PM FRIDAY...

MID LEVEL WINDS BECOME SOLIDLY SOUTHWEST SATURDAY AND MINIMALLY
CONVERGENT ACROSS NORTH PARTS DURING THE AFTERNOON. MODELS ARE TOO
MOIST WITH THEIR SURFACE DEW POINTS... OVERDOING SURFACE INSTABILITY
PARAMETERS. WARMING ABOVE 700 MILLIBARS FORECAST... WHICH WILL
LESSEN THE STRENGTH OF ANY UPDRAFTS IN THE MID LEVELS. FORTY PERCENT
RAIN CHANCE NORTH AND THIRTY PERCENT SOUTH. AFTERNOON HIGH
TEMPERATURES 80 TO 84.

SATURDAY NIGHT WILL SEE CONVECTION DIMINISH WITH THE LOSS OF
AFTERNOON HEATING. LIGHT SOUTHWEST FLOW OVERNIGHT WITH LOW
TEMPERATURES 65 TO 69.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 250 PM FRIDAY...

A RETROGRESSING CUTOFF LOW WILL BE PINNED OVER THE GULF STATES
SUNDAY AND MONDAY IN A LINGERING REX BLOCKING PATTERN.
MEANWHILE...WE WILL BE STAGNANT AND COOKING UNDER A GRADUALLY
WEAKENING RIDGE AXIS OVERHEAD. FORCING WILL BE VERY LIMITED AND
AM ONLY LOOKING FOR ISOLATED DIURNAL CONVECTION SUNDAY AND MONDAY
WITH HIGHS REACHING AROUND 90 AFTER MORNING LOWS IN THE 65 TO 70
RANGE.

THE BLOCKING PATTERN BEGINS TO BREAK DOWN AND DEAMPLIFY AND THE
UPPER CUTOFF LOW WILL WEAKEN AND BEGIN TO BE ABSORBED INTO THE
BROADER WESTERLY FLOW OVER THE CONUS. REMNANTS OF THIS LOW WILL BE
PICKED UP ON THE SOUTHERN END OF AN APPROACHING FRONT MONDAY NIGHT
AND TUESDAY. AS SUCH...POPS WILL INCREASE TO CHANCE TUESDAY AND
WEDNESDAY WITH A SLIGHT REDUCTION IN HIGH TEMPS...85-90.

LOTS OF UNCERTAINTY IN THE LATER EXTENDED...BUT WARM TEMPS...UPPER
80S...AND ABUNDANT MOISTURE WILL BE IN PLACE. WORTH AT LEAST A
CLIMATOLOGICAL CHANCE FOR AFTERNOON/EVENING CONVECTION.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 215 PM...

CUMULUS BEGINNING TO DEVELOP OVER THE AREA WITH CONVECTION
EXPECTED MID TO LATE AFTERNOON. LITTLE TO KEEP THUNDERSTORMS GOING
OVERNIGHT EXCEPT THE INSTABILITY OF THE AIR MASS... BUT SOME
STORMS MAY PERSIST TO MIDNIGHT.

AREAS OF IFR CEILINGS AND MVFR FOG BEFORE DAWN INTO SUNRISE
SATURDAY MORNING. SCATTERED SHOWERS WITH A FEW THUNDERSTORMS...
MAINLY AFTERNOON. THE STORMS WILL NOT BE AS VIGOROUS AS THOSE
EXPECTED TODAY.

FOR SATURDAY NIGHT THROUGH WEDNESDAY....EXPECT PROLONG PERIODS OF
VFR CONDITIONS WITH A FEW HOURS OF MVFR CEILINGS AND VISIBILITY
BETWEEN 09Z-13Z EACH MORNING. AFTERNOON SHOWERS AND
THUNDERSTORMS... A BIT MORE WIDESPREAD TUESDAY AND WEDNESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RE
NEAR TERM...RLH
SHORT TERM...RLH
LONG TERM...MLM
AVIATION...RLH
Hazardous weather outlook, May 28, 4:16 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
416 AM EDT FRI MAY 28 2010

NCZ007>011-021>028-038>043-073>078-083>086-088-089-290930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
416 AM EDT FRI MAY 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TODAY AND THIS
EVENING AS A COLD FRONT DRIFTS SOUTHWESTWARD ACROSS THE REGION. THE
MAIN SEVERE WEATHER HAZARDS WILL BE DAMAGING DOWNBURST WINDS AND
LARGE HAIL UP TO THE SIZE OF QUARTERS. IN ADDITION...NEARLY
CONTINUOUS LIGHTNING STRIKES MAY OCCUR WITH THE STRONGER STORMS.

SINCE THE WINDS ALOFT ARE WEAK...THE LACKING OF A STEERING FLOW
WILL RESULT IN SLOW MOVING SHOWERS AND STORMS. THIS MAY LEAD TO
LOCALLY HEAVY RAINFALL WHICH MAY CAUSE BRIEF FLOODING OF SMALL
CREEKS...STREAMS AND POOR DRAINAGE AREAS.

THE THREAT FOR SEVERE THUNDERSTORMS WILL BE GREATEST BETWEEN 1 PM
AND 10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.

In the hours before

Special weather statement, May 28, 5:28 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT FRI MAY 28 2010

NCZ083-282215-
ANSON-
528 PM EDT FRI MAY 28 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 615 PM
EDT...

AT 528 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
POLKTON...OR ABOUT 6 MILES WEST OF WADESBORO...MOVING NORTHWEST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...POLKTON AND
PEACHLAND.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3519 8028 3520 8026 3520 8024 3516 8022
      3517 8019 3515 8017 3516 8015 3496 8005
      3488 8024 3496 8032
TIME...MOT...LOC 2128Z 151DEG 16KT 3497 8018

GIH
Special weather statement, May 28, 5:37 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT FRI MAY 28 2010

NCZ021-282215-
FORSYTH-
537 PM EDT FRI MAY 28 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 615
PM EDT...

AT 536 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PFAFFTOWN...AND WAS NEARLY STATIONARY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PFAFFTOWN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3614 8045 3615 8045 3620 8045 3626 8034
      3626 8026 3626 8017 3610 8007 3602 8037
TIME...MOT...LOC 2136Z 243DEG 2KT 3614 8032

KRR
Special weather statement, May 28, 6:00 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EDT FRI MAY 28 2010

NCZ083-282230-
ANSON-
600 PM EDT FRI MAY 28 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 630 PM
EDT...

AT 559 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ANSONVILLE...OR ABOUT 7 MILES NORTHWEST OF WADESBORO...MOVING
NORTHWEST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE ANSONVILLE... AND
HIGHWAY 52 NORTH OF WADESBORO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3519 8028 3520 8026 3520 8024 3516 8022
      3517 8019 3515 8017 3518 8015 3517 8013
      3519 8011 3515 8007 3510 8006 3509 8003
      3496 7992 3490 8013 3507 8030
TIME...MOT...LOC 2159Z 148DEG 11KT 3506 8014

GIH
Special weather statement, May 28, 6:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT FRI MAY 28 2010

NCZ021-282300-
FORSYTH-
618 PM EDT FRI MAY 28 2010

...A STRONG THUNDERSTORM WILL CONTINUE ACROSS FORSYTH COUNTY THROUGH
700 PM EDT...

AT 617 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PFAFFTOWN THAT WAS NEARLY STATIONARY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PFAFFTOWN...
WINSTON-SALEM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3626 8040 3626 8024 3618 8008 3603 8028
      3608 8048
TIME...MOT...LOC 2217Z 296DEG 2KT 3610 8033

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:16 PM EDTSpecial Weather StatementRAHPerson29 min
May 27, 8:32 PM EDTSpecial Weather StatementRAHPerson28 min
May 27, 8:34 PM EDTSevere Thunderstorm WarningRAHPerson26 min
May 28, 3:36 AM EDTSpecial Weather StatementRAHWarren54 min
May 28, 3:50 AM EDTFlash Flood WarningRAHWarren80 min
May 28, 5:40 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson50 min
May 28, 6:39 AM EDTSpecial Weather StatementRAHCumberland, Sampson51 min
May 28, 8:17 AM EDTSpecial Weather StatementRAHHoke58 min
May 28, 5:28 PM EDTSpecial Weather StatementRAHAnson47 min
May 28, 5:37 PM EDTSpecial Weather StatementRAHForsyth38 min
May 28, 5:55 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
May 28, 6:00 PM EDTSpecial Weather StatementRAHAnson30 min
May 28, 6:18 PM EDTSpecial Weather StatementRAHForsyth42 min
May 28, 6:19 PM EDTAreal Flood AdvisoryRAHAnson4 hr
May 28, 6:28 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly47 min
May 28, 6:53 PM EDTSevere Thunderstorm WarningRAHMontgomery, Richmond, Stanly52 min
May 28, 6:54 PM EDTSevere Thunderstorm WarningRAHForsyth51 min
May 28, 7:14 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly46 min
May 28, 7:17 PM EDTSpecial Weather StatementRAHHoke58 min
May 28, 7:29 PM EDTSpecial Weather StatementRAHHoke, Scotland61 min
May 28, 7:37 PM EDTSpecial Weather StatementRAHDavidson, Randolph53 min
May 28, 7:37 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke38 min
May 28, 7:50 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore, Richmond, Scotland55 min
May 28, 7:54 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph51 min

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.